Vol. 7, No. 8, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15, 1 issue

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
On the Manin–Mumford and Mordell–Lang conjectures in positive characteristic

Damian Rössler

Vol. 7 (2013), No. 8, 2039–2057

We prove that in positive characteristic, the Manin–Mumford conjecture implies the Mordell–Lang conjecture in the situation where the ambient variety is an abelian variety defined over the function field of a smooth curve over a finite field and the relevant group is a finitely generated group. In particular, in the setting of the last sentence, we provide a proof of the Mordell–Lang conjecture that does not depend on tools coming from model theory.

function fields, rational points, positive characteristic, Manin–Mumford, Mordell–Lang
Mathematical Subject Classification 2010
Primary: 14G05
Secondary: 14K12, 14G17
Received: 16 July 2012
Revised: 26 October 2012
Accepted: 23 November 2012
Published: 24 November 2013
Damian Rössler
Institut de Mathématiques, Equipe Emile Picard
Université Paul Sabatier
118 Route de Narbonne
31062 Toulouse cedex 9